U.S. doctors online nowAsk doctors free
CA
A 73-year-old female asked:

I have been taking flagyl and cipro for 5 days for diverticulitis and have had loose stools for a few days. is it safe to take imodium to help with loose stools? i've also been taking probiotics?

1 doctor answer1 doctor weighed in
Dr. Tinuola Adeyanju
Internal Medicine and Pediatrics 40 years experience
I would suggest that you just continue the probiotics, if the loose stools is not bad, well after you have stopped the antibiotics. If the loose stool is bad it may be better to be reevaluated rather than take Imodium.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 11, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.